MAUDE Adverse Event Report: MICROVENTION INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0420C-ID-700-AL
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was report that the balloon was prepared outside of the patient successfully.When attempting aneurysm coil remodeling at carotid/ophthalmic, it only inflated proximally rather than across the whole length of the balloon.The balloon shaping was irregular when inflated for the third time at the level of the aneurysm neck, and it then burst.The patient was treated with another balloon with no issues, and the coiling was completed.There was no patient injury reported.The patient was discharged from the hospital.
 
Additional Manufacturer Narrative
The investigation of the returned balloon catheter found the balloon to have a pinhole leak at the distal end during inflation testing, which is consistent with the "burst" described in the reported event.However, due to the leak, the balloon could not be fully inflated during the investigation to determine if a shape irregularity was present on the balloon.The physical evaluation of the device could not identify the conditions or circumstances that led to the pinhole leak, but the damage is consistent with the device experiencing forces over specification due to over inflation.
 
Event or Problem Description
See h11.

Brand Name
SCEPTER C
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21613842
Report Number2032493-2025-00225
Device Sequence Number12650851
Product Code MJN
UDI-Device Identifier00842429117569
UDI-Public(01)00842429117569(11)240216(17)270131(10)0000525866
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0420C-ID-700-AL
Device Lot Number0000525866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/15/2025
Supplement Report FDA Received Date04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown